MAUDE Adverse Event Report: ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS AMON SLIDES; IN-VITRO DIAGNOSTICS

ORTHO-CLINICAL DIAGNOSTICS, INC. VITROS CHEMISTRY PRODUCTS AMON SLIDES; IN-VITRO DIAGNOSTICS
Catalog Number 1726926
Medical Device Problem Codes High Test Results (2457); Non Reproducible Results (4029)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/08/2025
Type of Reportable Event Malfunction
Event or Problem Description
A customer contacted the ortho clinical diagnostics (ortho) technical solution center (tsc) to report a non-reproducible, higher than expected vitros ammonia (amon) result was obtained from a single patient sample processed using vitros chemistry products amon slides lot 1022-0269-7570 on a vitros xt 7600 integrated system.Patient sample result of 98.5 umol/l versus an expected result of 17.0 umol/l biased results of the magnitude and direction observed may lead to inappropriate physician action if they were to occur undetected.The non-reproducible, higher than expected vitros amon patient sample result was reported out of the laboratory and questioned by a physician.The patient was sent to a sister site to be redrawn and retested.No treatment was initiated, altered or stopped based on the initial vitros result.There has been no reported allegation of patient harm as a result of this event.This report corresponds to ortho clinical diagnostics inc (ortho) complaint number (b)(4) and reportability assessment (b)(4).
 
Additional Manufacturer Narrative
The investigation determined that a non-reproducible, higher than expected vitros ammonia (amon) result was obtained from a single patient sample processed using vitros chemistry products amon slides lot 1022-0269-7570 on a vitros xt 7600 integrated system.An assignable cause of the event could not be determined.Based on historical quality control results around the time of the event, a vitros amon lot 1022-0269-7570 related issue is not likely a contributing factor of the event.However, an individual slide related issue cannot be completely ruled out as a contributor to the event.An instrument related issue cannot be ruled out as a contributor of the event as no precision testing was performed on the vitros xt 7600 system around the timeframe of the event.However, historical quality control results were precise around the timeframe of the event and there was no evidence of an analyzer malfunction.Pre-analytical sample processing could not be ruled out as a contributing factor as it is unknown if the customer was following the sample collection device manufacturers recommended centrifugation protocol.Improper pre-analytical sample handling could have contributed to the event.It is possible that cellular debris, due to poor sample preparation, was present in the affected sample, although this could not be confirmed.Continual tracking and trending of complaints has not identified any signals that would indicate a potential systematic issue with vitros amon reagent lot 1022-0269-7570.

Brand Name
VITROS CHEMISTRY PRODUCTS AMON SLIDES
Common Device Name
IN-VITRO DIAGNOSTICS
Manufacturer (Section D)
ORTHO-CLINICAL DIAGNOSTICS, INC.
100 indigo creek drive
rochester NY 14626
Manufacturer (Section G)
ORTHO-CLINICAL DIAGNOSTICS, INC.
513 technology boulevard
rochester NY 14626
Manufacturer Contact
nancy hewitson
100 indigo creek drive
rochester, NY 14626
5854534165
MDR Report Key24266990
Report Number1319809-2026-00005
Device Sequence Number10020998
Product Code JID
UDI-Device Identifier10758750000012
UDI-Public(01)10758750000012(17)270301(11)250901(10)102202697570
Combination Product (Y/N)N
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 02/04/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number1726926
Device Lot Number1022-0269-7570
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 01/09/2026
Initial Report FDA Received Date02/05/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2025
Is the Device Labeled for Single Use? (Y/N) No
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient SexUnknown